Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 27, NWS Jacksonville, FL

November 10, 2022Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 10, 2022, 10:49 AM EST for Duval County, Nassau County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2022, 10:49 AM EST (15:49 UTC)
Expired
Nov 10, 2022, 11:15 AM EST
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Duval County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 8 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 10:57 AM ESTFUNNEL CLOUD6 N Oceanway, FLTORNADO WARNED STORM PRODUCED A FUNNEL CLOUD ACROSS I-95, RAPID LOW LEVEL ROTATION BUT NO TOUCHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 6:02 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 682 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
682 m²/s²
0-3 km storm-relative helicity
686 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WFUS52 KJAX 101549
TORJAX
FLC031-089-101615-
/O.NEW.KJAX.TO.W.0027.221110T1549Z-221110T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1049 AM EST Thu Nov 10 2022

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central Nassau County in northeastern Florida...
  North central Duval County in northeastern Florida...

* Until 1115 AM EST.
    
* At 1049 AM EST, a severe thunderstorm capable of producing a
  tornado was located near Oceanway, or near Jacksonville
  International Arpt, moving west at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Callahan, Nassau Village-Ratliff and Ratliff around 1100 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3058 8155 3048 8156 3046 8201 3067 8200
TIME...MOT...LOC 1549Z 094DEG 53KT 3052 8164 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

SHASHY
2 follow-up statements
100 
WWUS52 KJAX 101603
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1103 AM EST Thu Nov 10 2022

FLC031-089-101615-
/O.CON.KJAX.TO.W.0027.000000T0000Z-221110T1615Z/
Nassau FL-Duval FL-
1103 AM EST Thu Nov 10 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EST FOR WEST
CENTRAL NASSAU AND NORTHWESTERN DUVAL COUNTIES...
    
At 1103 AM EST, a severe thunderstorm capable of producing a tornado
was located over Nassau Village-Ratliff, or over Callahan, moving
west at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Nassau and northwestern Duval Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3062 8173 3049 8174 3046 8193 3046 8201
      3067 8200
TIME...MOT...LOC 1603Z 094DEG 55KT 3054 8182 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

SHASHY
719 
WWUS52 KJAX 101612
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1112 AM EST Thu Nov 10 2022

FLC031-089-101621-
/O.EXP.KJAX.TO.W.0027.000000T0000Z-221110T1615Z/
Nassau FL-Duval FL-
1112 AM EST Thu Nov 10 2022

...THE TORNADO WARNING FOR WEST CENTRAL NASSAU AND NORTHWESTERN DUVAL
COUNTIES WILL EXPIRE AT 1115 AM EST...
                
The storm which prompted the warning has weakened, and no longer 
appears capable of producing a tornado. Therefore, the warning will 
be allowed to expire.

A Tornado Watch remains in effect until 100 PM EST for northeastern
Florida.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.

LAT...LON 3062 8173 3049 8174 3046 8193 3046 8201
      3067 8200
TIME...MOT...LOC 1611Z 094DEG 53KT 3055 8194 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 6:59 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 10, 6:59 AM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
659 AM EST Thu Nov 10 2022

.AVIATION...
[Through 12Z Friday]

IFR ceilings will be in place through the morning and into the
early afternoon as TS Nicole progresses across the Florida
peninsula. Winds will range 20-30 knots with gusts 30-40 knots
for most of the sites through the forecast period, with higher
winds at the immediate coastal sites 35-40 knots and gusts of
45-50 knots at SGJ 12-18Z with 35-40 knots and gusts up to 40-45
knots possible at SSI 14-23Z. Showers with possible thunderstorms
will pass through the forecast area today with winds, showers,
and storms becoming more diminished for southern locations as
Nicole moves northward towards the end of the forecast period.

&&

.PREV DISCUSSION [435 AM EST]...

.NEAR TERM...
(Through Friday)
Issued at 426 AM EST Thu Nov 10 2022

The focus this period will be on Tropical Cyclone named Nicole.

Nicole will track northwest across central FL this morning. Then
continue to track northwest toward Tallahassee this afternoon,
before turning more to the north Tonight, then northeast Friday.

As for Tornado potential, a surge of moisture and instability will
come up the right side of the storm into coastal NE FL this morning.
This is where the greatest chance for Tornadoes will be this AM. As
the storm travels to the west of the forecast area this afternoon
and evening, tornado chances will spread across the forecast area.

Coastal hazards will continue through Today, then begin to subside
Tonight. Flooding along the St Johns river will also be expected
this period.

The greatest Areal flooding potential will be focused around the
St Johns river basin, where any rainfall will enhance flooding from
surge and trapped tides. Could also see localized flooding from
rainfall in flood prone areas across region.

The swath of elevated winds will be across the area Today into
Tonight, with a decreasing trend during the overnight hours. The
strongest winds will be at the coast.

On Friday, as the storm moves quickly away to the north northeast,
the systems trailing cold front will linger over the area. While
conditions will improve rapidly across area Friday, the chance for
precipitation will linger into the early afternoon due to the
trailing front.

Temperatures this period will trend above normal.

.SHORT TERM...
(Friday night through Saturday night)
Issued at 426 AM EST Thu Nov 10 2022

A secondary cold front extending from remnants of Nicole Friday
night, will be just northwest of the area. This front is expected
to slowly move southeast across forecast area Saturday into
Saturday night, as strong high pressure builds from the northwest.
This boundary will keep clouds in the forecast this period. A dry
frontal passage is currently forecast given drier air in place,
but the chance will not be zero. A few spotty showers on this
boundary can not be ruled out.

Temperatures Friday night and Saturday will be above normal, while
Saturday night lows will be closer to seasonal averages.

.LONG TERM...
(Sunday through Wednesday)
Issued at 426 AM EST Thu Nov 10 2022

Strong high pressure will build to the north Sunday through Monday,
then more to the northeast Tuesday.

An area of low pressure is expected to track east along the Gulf
coast Tuesday, then weaken as it moves to the northeast through
Wednesday.

Dry weather is expected for Sunday and Monday, but chances will
return for Monday night and Tuesday. These chances will both be
associated with gulf low, as well as from coastal showers.

With a cool and dry flow from the north on Sunday, highs will be
below normal. Readings will be quite cool Sunday night as well, with
a little patchy frost possible inland SE GA. Temperatures will be a
little warmer on Monday, but still below seasonal averages. Near
normal readings are then expected for Monday night through
Wednesday.

.MARINE...
Issued at 426 AM EST Thu Nov 10 2022

Tropical Cyclone named Nicole will move northwest across FL
Today, then make a turn more toward the north Tonight and
northeast Friday. Elevated conditions associated with Nicole will
be expected through Friday night. A cold front will move southeast
across area Saturday into Saturday night, with high pressure
building to the northwest then north on Sunday. High pressure will
be to the north through Monday, then to the northeast Tuesday.

Rip Currents: High Risk through Friday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  68  75  60  77 /  90  90  60   0   0
SSI  75  71  79  64  77 /  90  60  50   0   0
JAX  76  70  81  63  80 / 100  60  40   0   0
SGJ  79  71  81  64  79 / 100  30  30   0   0
GNV  75  69  79  63  79 / 100  60  30   0   0
OCF  77  69  80  64  80 / 100  70  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...GA...AM...&&

In the hours before

Local storm report, Nov 10, 10:28 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     TROPICAL STORM   4 SSW FORT CAROLINE     30.33N 81.52W
11/10/2022                   DUVAL              FL   ASOS

            ASOS STATION KCRG JACKSONVIL CRAIG MEASURED
            PEAK WIND OF 58 MPH.

&&

SANDRIK
Local storm report, Nov 10, 10:29 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TROPICAL STORM   1 NW GAINESVILLE AIRPOR 29.70N 82.28W
11/10/2022                   ALACHUA            FL   ASOS

            ASOS STATION KGNV GAINESVILLE MEASURED PEAK
            WIND 51 MPH.

&&

PK
Local storm report, Nov 10, 10:36 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TROPICAL STORM   1 NW GAINESVILLE AIRPOR 29.70N 82.28W
11/10/2022                   ALACHUA            FL   ASOS

            ASOS STATION KGNV GAINESVILLE MEASURED WIND
            GUST OF 60 MPH.

&&

PK
Local storm report, Nov 10, 10:39 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     TROPICAL STORM   2 N MAYPORT             30.42N 81.41W
11/10/2022                   AMZ452             FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK REPORTS
            WIND GUST OF 57 MPH.

&&

PK
Local storm report, Nov 10, 10:40 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     STORM SURGE      3 SW FERNANDINA BEACH   30.63N 81.49W
11/10/2022                   NASSAU             FL   EMERGENCY MNGR

            FLOODING OF A STRUCTURE BENEATH THE SHAVE
            ICWW BRIDGE IS REPORTED ABOUT 6 INCHES TO 1
            FOOT INSIDE THE STRUCTURE.

&&

SANDRIK
Local storm report, Nov 10, 10:41 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1041 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     STORM SURGE      3 NW AMELIA CITY        30.62N 81.50W
11/10/2022                   NASSAU             FL   EMERGENCY MNGR

            STREET FLOODING OF PINEY ISLAND WITH ABOUT 1
            FOOT OVER ROADWAY.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:48 AM ESTSpecial Marine WarningJAX27 min
Nov 10, 8:23 AM ESTTornado WarningJAXSaint Johns23 min
Nov 10, 9:16 AM ESTSpecial Marine WarningJAX44 min
Nov 10, 10:17 AM ESTSpecial Marine WarningJAX43 min
Nov 10, 12:00 PM ESTSpecial Marine WarningJAX45 min
Nov 10, 12:13 PM ESTSpecial Marine WarningJAX32 min
Nov 10, 12:36 PM ESTTornado WarningJAXNassau24 min
Nov 10, 2:35 PM ESTSpecial Marine WarningJAX40 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.